Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 10, 2005, 8:57 PM CDT for Starr County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2005, 8:57 PM CDT (01:57 UTC)
- Expired
- Sep 10, 2005, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3724 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 110157 FFWBRO TXC427-110300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 857 PM CDT SAT SEP 10 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF EL SAUZ * UNTIL 1000 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR EL SAUZ...MOVING NORTHWEST AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2645 9883 2660 9872 2671 9891 2655 9905 $$ CASTILLO
2 follow-up statements
000 WGUS74 KBRO 110235 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 934 PM CDT SAT SEP 10 2005 TXC427-110300- STARR TX- 934 PM CDT SAT SEP 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR CENTRAL STARR COUNTY... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR EL SAUZ...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2648 9885 2663 9878 2671 9894 2655 9905 $$ CASTILLO
000 WGUS74 KBRO 110300 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 959 PM CDT SAT SEP 10 2005 TXC427-110308- STARR TX- 959 PM CDT SAT SEP 10 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL STARR COUNTY EXPIRES AT 1000 PM CDT... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORM THAT WAS OVER THE WARNED AREA HAS WEAKENED AND MOVED WEST. ACCORDINGLY...THE FLASH FLOOD WARNING EXPIRES AT 1000 PM. LAT...LON 2648 9885 2663 9878 2671 9894 2655 9905 $$ CASTILLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 8:08 PM CDT, 49 minutes earlier.
Area forecast discussion, Sep 10, 8:08 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 808 PM CDT SAT SEP 10 2005 .DISCUSSION...BRO 11.0000Z SOUNDING WOULD SUPPORT SCT SHRAS/TSRAS OVRNGT...WITH PWATS AT 2.46 INCHES AND CAPES OF 3842 J/KG WITH NO CIN. SHRTWV ENERGY STILL AVAILABLE FOR THE VLY...AND WILL CONTINUE TO MOVE OVRHD THRU MIDDAY MON...WITH MSTR ERODING BELOW H7 BY LATE MON. NO CHANGES NEEDED TO CURRENT ZFPBRO. && .PREV DISCUSSION...A SURFACE TROUGH CONTINUES TO BE ALONG THE DEEP SOUTH TEXAS COASTLINE CAUSING CONTINUED SHOWERS AND THUNDERSTORMS. THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.44 AND A K-INDEX OF 38. THIS TROUGH WILL BEGIN TO MOVE INLAND BY SUNDAY DECREASING THE CHANCES FOR SHOWERS. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BY TUESDAY OF NEXT WEEK AS THE LOW PRESSURE TROUGH MOVES WEST. A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP SOUTH TEXAS FOR MOST OF NEXT WEEK WITH ONLY ISOLATED SEA BREEZE TYPE DAYTIME SHOWERS EXPECTED. && .MARINE...MSAS SURFACE ANALYSIS INDICATED LIGHT TO MODERATE SOUTH TO SOUTHEAST WINDS ACROSS THE COASTAL WATERS EARLY THIS EVENING. SEAS WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020. SATELLITE AND RADAR IMAGES INDICATED ISOLATED TO SCATTERED CONVECTION OFFSHORE THE LOWER TEXAS COAST. UPPER LEVEL LOW ACROSS WEST TEXAS CONTINUES TO DRAW MOISTURE OVER THE WESTERN GULF OF MEXICO INTO SOUTH TEXAS. ONSHORE FLOW TO CONTINUE TONIGHT INTO SUNDAY WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS THE COASTAL WATERS AS BROAD LOW LEVEL CONVERGENCE CONTINUES ACROSS THE WESTERN GULF OF MEXICO. NO CHANGES TO CURRENT MARINE GRIDS/ZONES EXPECTED. && .AVIATION...SATELLITE AND RADAR IMAGES INDICATE CONVECTION HAS DIMINISHED ACROSS DEEP SOUTH TX EARLY THIS EVENING. HIGH CLOUDS WERE ACROSS MOST OF THE CWA WITH NO CEILINGS BELOW 12000FT BEING REPORTED ACROSS THE LOWER RIO GRANDE VALLEY AERODROMES. VFR CONDITIONS TO PREVAIL TONIGHT WITH SHOWERS DEVELOPING TOWARDS MORNING. EXPECT MVFR CONDITIONS TOWARDS MORNING AS CONVECTION DEVELOPS ACROSS THE WESTERN GULF OF MEXICO AND MOVES INLAND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 89 80 90 80 / 30 50 30 30 10 BROWNSVILLE 78 90 77 91 78 / 30 50 30 40 10 HARLINGEN 77 91 76 92 76 / 30 50 30 40 10 MCALLEN 77 91 77 92 77 / 30 50 30 40 10 RIO GRANDE CITY 77 91 77 92 77 / 40 40 40 40 10 SOUTH PADRE ISLAND 80 88 80 88 80 / 30 50 30 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 58/61
Hazardous weather outlook, Sep 10, 9:10 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 AM CDT SAT SEP 10 2005 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 910 AM CDT SAT SEP 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM MAY PRODUCE LOCALIZED HEAVY RAINFALL WHICH COULD CAUSE MINOR STREET FLOODING IN URBAN AND LOW LYING AREAS. WIND GUSTS UP TO 40 MILES PER HOUR AND FREQUENT LIGHTNING ARE POSSIBLE IN AND AROUND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.